Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Exotic smoothings of hyperbolic manifolds which do not support pinched negative curvature


Authors: F. T. Farrell and L. E. Jones
Journal: Proc. Amer. Math. Soc. 121 (1994), 627-630
MSC: Primary 57R55; Secondary 53C21, 57R10, 57R60
MathSciNet review: 1203985
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Constructed in this note are examples of topological manifolds M supporting at least two distinct smooth structures $ {\mathcal{M}_1}$ and $ {\mathcal{M}_2}$, where $ {\mathcal{M}_1}$ is a complete, finite volume, real hyperbolic manifold, while $ {\mathcal{M}_2}$ cannot support a complete, finite volume, pinched negatively curved Riemannian metric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R55, 53C21, 57R10, 57R60

Retrieve articles in all journals with MSC: 57R55, 53C21, 57R10, 57R60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1203985-6
PII: S 0002-9939(1994)1203985-6
Article copyright: © Copyright 1994 American Mathematical Society